Couldn't find what you looking for?

TRY OUR SEARCH!


Recently, my doctor has proscribed my seroxat. I have some questions about this medicine. Is it true that seroxat make you put on weight? I would like to know the most common side effects of this drug. Thanx

Loading...


Seroxat is a medicine that contains the active ingredient paroxetine. This type of medicine acts on nerve cells in the brain. It helps to relieve depression, panic and fear. It can also be used in the treatment of obsessive-compulsive disorder, post-traumatic stress disorder and generalized anxiety disorder. It must be taken for at least 14 days before it starts effective. Every medicine has its side effects, including this one. It is important to realize that medicines and their possible side effects affect individuals in different ways. The fact that your friend has gained weight does not mean that you will gain it too. It does not mean that all people using this medicine will experience side effect. The most common are dry mouth, insomnia, tremor, sweating, dizziness, seizures, visual disturbances. Weight gain is not listed as a side effect of this drug. If you have some additional questions, I advise you to visit your doctor.
Reply

Loading...

My advice....if you can, come off SEROXAT. Talk to your doctor about other options. If he refuses to explore different drugs, or even inform you of newer options, find a different doctor.

Seriously. I can't believe it's still available. There was a class action lawsuit against them because their "depression drug" INCREASED INSTANCES OF SUICIDE, SUICIDAL BEHAVIOR AND SUICIDAL THOUGHTS. My mom was on it......guess how that ended?.... Suicide. Three cheers for the pharmacists!! Back then, though, there were very few other options and not enough research had been done in the psych field to explore alternative drugs and treatments. Thankfully the medical field has made huge advances in drugs since then.

Unless you were prescribed like 6 yrs ago this medication is shamefully out of date and in my opinion a medical professional prescribing this needs THEIR heads examined!! It's the psych medication equivalent of using a hammer as a general anesthetic!!

The reason I believe this is that it does not have the same ability of the newer generations of drugs. Newer generation drugs (lexapro, wellbrutrin etc) tend to isolate just the problem imbalances in the brain and only affect/aid these areas. Seroxat is from an older generation where they could not specifically work out exactly what causes imbalances, so could not create drugs that just targeted those problems. It affects more of the brain, not just isolated areas so can cause more feelings of 'fuzziness' etc. Oh, and did I forget to mention in some people it increased suicidal thoughts, behaviour and acts?

But before you think I am against all brain meds, rest assured, I believe great improvements have been made in this area. You wouldn't advise someone with cancer or heart disease to not take any drugs. I believe it is the same for psych drugs. If you have a problem, do not feel self-conscious about taking medication to improve your situation. It is what your body needs. No one would dream of telling an asthmatic to go without their inhaler. Psych drugs are exactly the same.

Personally, I am on Lexapro, a newer generation of depression drug. It helps, alot. No fussiness but my manic downs have smoothed out to tolerable or non-existent. The difference in me and my positivity is amazing. And it is supposed to only target the problem imbalances rather than affect the whole brain system, so is much more precise and many believe a far superior course of treatment can be offered by the newer generation drugs, with less side effects and problems than the older generation ones (such as Proxac and Seroxat). I tried to come Lexapro, thinking my life was perfect, but then moods began again. So yeah, it still has the fact that, like with many psych drugs a huge dependency can develop and we don't feel the same without them....but no one accuses the asthmatic who can't breathe properly without his inhaler as having a 'prescription habit' ...some might argue their dependency on their medication is in parallel to someone who needs certain psych meds to function fully and feel positive about themselves and their lives.


Personally I can't believe Seroxat is still being prescribed after the class action case!! Truly astonishing and borderline criminal. Sure they might have changed the mixture a bit, but would you ever trust a brand who launched a pill for depression that actually made some people have an increase in suicidal thoughts??

As for weight gain on Lexapro, which I know causes a big concern for most people. I gain weight if I eat more and move less. Believe it or not, crying, nervous twitches and writhing on the bed sobbing in a full blown pantomime of teen-like angst (my individual habit during lowest points....even though I am far from a teenager!) burns calories!!...... I eat more when I socialise with friends, we go for coffees, meals etc. When I feel good I socialise more...When I feel good I also eat more... if I am depressed I can either binge to mask my emotions, or pass by every chocolate bar mumbling: "what's the point. Not even chocolate can help me now" in my head!

However, if I try to maintain a balanced and healthy diet and workout the weight goes. Everyone is different, but one cannot underestimate how much mood and habits can subconsciously dictate our eating. Maybe because so many people's moods change they subtly alter their eating habits. Even just one extra cookie a day can add 7lbs in 4 months. The great news is by cutting out just one cookie a day (150 cals) you can lose the same amount in that time!! I can't say that everyone is the same as me. Medicines all affect each of us differently. Maybe on some people it has caused weight gain, or maybe their habits changed oh-so-slightly. I don't know.

I would still be incredibly wary of Seroxat. Ask your doctor for a newer generation drug. I know some drugs have different things they combat, Lexapro is great for depression and GAD. Maybe Seroxat seems the right combination for your individual case, but if I were in your shoes I would beg the doctor to prescribe something different. If my shrink had suggested Seroxat on my first consult and gave me no other alternatives when I asked them about newer generation drugs or alternative treatment options I would have left their offices immediately and refused to pay, or even sign insurance acknowledgment for the consult. Just my personal opinion.

Ask yr doc. Or find a new one. Drugs have come so far since the days of Seroxat. Find out your options and research yourself as well so you can make an informed decision. Doctors are good, but even they make mistakes and some are not very progressive (as it seems in your case) Ask them about newer alternatives or a possible switch and do your research regarding the benefits and side effects online. Many drug companies have their own websites that you can check for medical information. Maybe you will decide that Seroxat seems best for your individual case, but please please research your options and don't just accept blindly that this is the best course of action. Doctors might know the names of drugs, and how to fill in a script order sheet, but only YOU really know YOU.
Reply

Loading...